|Syphilis and HIV
Nov 19, 2005
Recently I was diagnosed with second stage syphilis. I have been HIV positive for about 2 1/2 years. I have also been on viramune/truvada for about 2 years with CD of 500 and VL undet.
My liver enzymes have always been mildly high. since my syphilis infection, my liver enzymes have increased to 5x the normal range.
I understand viramune can affect liver enzymes, but can an infection like syphilis increase the enzymes like this? I am a little worried because my dr. is thinking of taking me off my hiv regimen if they don't come down.
| Response from Dr. Holodniy
Syphilis can affect/infect many organs including the liver and result in increased liver enzymes. It the current elevation is related to syphilis then treatment for syphilis should result in those levels returning to normal. If not, then nevirapine or other causes should be looked for.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Organs Are Affected By Syphilis?
- Is Itchy Skin An Early Sign Of HIV?
- Black Spots After Having Sex During Period Worried I Have HIV
- Hpv After Kissing Cut On Lip Sign Of HIV AIDS
- Itchy Skin After Unprotected Vaginal Sex Sign Of HIV AIDS
- Itchy Testicles After Anal Fingering Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.